Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone! Ok, straight to it! I have been taking a low dosage contraceptive for four years now. I have heard that antibiotics affect the effectiveness. My concern is this: One week ago from today I went to the doctor and had a Rosefren shot (which is penicillin if I am not mistaken) and was also given an oral antibiotic to take once a day. I did not take the oral antibiotic but once. I took it fourty-eight hours before I had unprotected sex. I also had just started a new pack of birth control (meaning I had just had my period the week before) I had only taken one of the pills (sunday) and I had unprotected sex on Tuesday. My concern is this: it is now Wednesday and I have not taken my birth control, because I am concerned that I may be pregnant, or "getting" there atleast. Could someone please help me out! I took an antibiotic sunday night, as well as my first day of birth control, had unprotected sex on tuesday, just to sum it up!

Loading...

If you are concerned, go back on schedule with your birth control. You can also take a Plan B if you want to be extra safe. Use a barrier form of additional birth control while you are taking the antibiotics, and keep it up for an additional week. Also, FYI your upcoming period might not be normal, but you won't need to freak out over that. Your period will probably return the month afterward. If it doesn't, then you might want to check with a doctor. But yeah, there's an increased risk while you're on antibiotics, but in no way does it mean that the pill stops working. First things first, get back on the pill schedule if you haven't already. Hope this helps a bit.
Reply

Loading...